MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CHPV INLIN/SG INTEGRAL CON; INTERNAL CSF DRAINAGE

INTEGRA LIFESCIENCES MANSFIELD CHPV INLIN/SG INTEGRAL CON; INTERNAL CSF DRAINAGE
Catalog Number 823842
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Cerebral Ventriculomegaly (2133)
Date of Event 12/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a hakim valve (id 823842) was implanted due to congenital hydrocephalus via ventriculoatrial (va) shunt in 2017 with unknown setting.In 2025, the patient developed ventricular dilatation.Shunt dysfunction was suspected, therefore, the device was explanted and replaced on (b)(6) 2025.Based on information provided it is unknown the specific shunt dysfunction.
 
Event or Problem Description
Na.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h11.The hakim valve (id 823842) was returned for evaluation.Device history review: the product code 82-3842 with lot 123733 conformed to specifications when released to stock.Failure analysis: the position of the cam when the valve was received was at 40 mmh2o.The valve was visually inspected; no defect was noted.The valve failed the test for programming, pressure and magnets.The valve was leak tested and failed, leaked from the housing.The valve passed the test for programming, occlusion, reflux and siphonguard.The valve was dismantled and examined under microscope at appropriate magnification: biological debris was noted on the plate, ball seat and the ruby ball.Root cause analysis: the root cause for the reported issue, pressure issue and programming issue observed during investigation, is due to biologicals debris, as noted in ifu: accumulation of biological matter (i.E.Blood, protein accumulations, tissue fragments, etc.) in the programming mechanism can cause inability of the device to be reprogrammed.Clogging of the programmable valve with biological matter can cause the valve to become unresponsive to attempts to change the pressure setting.Complications of implanted shunt systems include mechanical failure, shunt pathway obstruction, infection, foreign body (allergic) reaction to implants, and csf leakage along the implanted shunt pathway.The root cause for the leakage issue observed during investigation is due to human misuse, as noted in ifu: silicone has a low cut and tear resistance; therefore, exercise care when placing ligatures so as not to tie them too tightly.The use of stainless steel ligatures on silicone rubber is not recommended.Do not use sharp instruments when handling the silicone valve or catheter; use shod forceps.Cuts or abrasions from sharp instruments may rupture or tear the silicone components.

Brand Name
CHPV INLIN/SG INTEGRAL CON
Common Device Name
INTERNAL CSF DRAINAGE
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23942934
Report Number3013886523-2025-00339
Device Sequence Number15422468
Product Code JXG
UDI-Device Identifier10886704041856
UDI-Public(01)10886704041856(17)220131(10)123733
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number823842
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexMale